Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 17, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Dec 15, 2015, 5:12 AM CST for Clay County, Dickinson County, Iowa. It was in force for 56 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2015, 5:12 AM CST (11:12 UTC)
- Expired
- Dec 17, 2015, 12:57 PM CST
- In force
- 56 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IA, Dickinson County, IA
The radar
The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River near Milford (MIFI4).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
607
WGUS43 KFSD 151112
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
512 AM CST TUE DEC 15 2015
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
Little Sioux River Near Milford
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-059-161512-
/O.NEW.KFSD.FL.W.0017.151215T1112Z-000000T0000Z/
/MIFI4.1.ER.151215T0030Z.151215T1000Z.000000T0000Z.NO/
512 AM CST TUE DEC 15 2015
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River Near Milford.
* until further notice.
* At 04AM Tuesday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
&&
LOCATION FLOOD LATEST OBSERVED
STAGE STAGE TIME
LITTLE SIOUX RIVER
MIFI4 12.0 12.12 Tue 4 AM3 follow-up statements
475
WGUS83 KFSD 151522
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
922 AM CST TUE DEC 15 2015
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River Near Milford
Little Sioux River At Spencer
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-059-161922-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.151215T0030Z.151215T1400Z.000000T0000Z.NO/
922 AM CST TUE DEC 15 2015
The Flood Warning continues for
The Little Sioux River Near Milford.
* until further notice.
* At 08AM Tuesday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Recent activity...The river rose above flood stage on Monday
December 14.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC041-161922-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-151219T1800Z/
/SPWI4.1.ER.151214T2300Z.151216T0000Z.151218T1800Z.NO/
922 AM CST TUE DEC 15 2015
...Flood Warning extended until 12 PM Saturday...
The Flood Warning continues for
The Little Sioux River At Spencer.
* until Saturday afternoon.
* At 08AM Tuesday the stage was 10.6 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Monday
December 14.
* Forecast...The river will crest near 10.7 feet by Tuesday December
15. The river will fall below flood stage Friday December 18.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-161922-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.151214T1807Z.151217T1200Z.000000T0000Z.NO/
922 AM CST TUE DEC 15 2015
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until further notice.
* At 09AM Tuesday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 18.7 feet by Thursday December
17 then begin falling.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
MIFI4 12.0 12.14 Tue 8 AM 12.1 Tue Dec 15
SPWI4 10.0 10.60 Tue 8 AM 10.7 Tue 6 PM
LNNI4 18.0 18.21 Tue 9 AM 18.7 Thu 6 AM
MG477
WGUS83 KFSD 161634
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1034 AM CST WED DEC 16 2015
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River Near Milford
Little Sioux River At Spencer
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-059-172034-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.151215T0030Z.151216T0900Z.000000T0000Z.NO/
1034 AM CST WED DEC 16 2015
The Flood Warning continues for
The Little Sioux River Near Milford.
* until further notice.
* At 09AM Wednesday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Recent activity...The river rose above flood stage on Monday
December 14.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC041-172034-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-151219T0600Z/
/SPWI4.1.ER.151214T2300Z.151216T1515Z.151218T0600Z.NO/
1034 AM CST WED DEC 16 2015
The Flood Warning continues for
The Little Sioux River At Spencer.
* until late Friday night.
* At 09AM Wednesday the stage was 11.0 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Monday
December 14.
* Forecast...The river will continue to fall to below flood stage by
Friday December 18.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-172033-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.151214T1807Z.151217T1200Z.000000T0000Z.NO/
1034 AM CST WED DEC 16 2015
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until further notice.
* At 10AM Wednesday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 18.9 feet by Thursday December
17 then begin falling.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
MIFI4 12.0 12.12 Wed 9 AM 12.2 Wed Dec 16
SPWI4 10.0 11.00 Wed 9 AM 11.0 Wed Dec 16
LNNI4 18.0 18.59 Wed 10 AM 18.9 Thu 6 AM
MG942
WGUS83 KFSD 171857
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1257 PM CST THU DEC 17 2015
...The Flood Warning is cancelled for the following rivers in Iowa...
Little Sioux River Near Milford
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River At Spencer
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-059-171927-
/O.CAN.KFSD.FL.W.0017.000000T0000Z-151217T1857Z/
/MIFI4.1.ER.151215T0030Z.151216T0900Z.151217T1408Z.NO/
1257 PM CST THU DEC 17 2015
The Flood Warning is cancelled for
The Little Sioux River Near Milford.
* At 12PM Thursday the stage was 11.6 feet.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC041-182257-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-151219T1600Z/
/SPWI4.1.ER.151214T2300Z.151216T1515Z.151218T1600Z.NO/
1257 PM CST THU DEC 17 2015
The Flood Warning continues for
The Little Sioux River At Spencer.
* until Saturday morning.
* At 12PM Thursday the stage was 10.7 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Friday December 18.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-182257-
/O.EXT.KFSD.FL.W.0016.000000T0000Z-151222T0600Z/
/LNNI4.1.ER.151214T1807Z.151218T0000Z.151221T0600Z.NO/
1257 PM CST THU DEC 17 2015
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until late Monday night.
* At 12PM Thursday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will rise to 18.8 feet by 6 PM Thursday.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
MIFI4 12.0 11.63 Thu 12 PM 12.2 Wed Dec 16
SPWI4 10.0 10.68 Thu 12 PM 11.0 Wed Dec 16
LNNI4 18.0 18.69 Thu 12 PM 18.8 Thu 6 PM
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Dec 15, 4:44 AM CST, 28 minutes earlier.
Area forecast discussion, Dec 15, 4:44 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
444 AM CST TUE DEC 15 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 444 AM CST TUE DEC 15 2015
COMPLEX NEXT 24 HOURS...TO SAY THE LEAST. SOMEWHAT PROBLEMATIC IN
DEALING WITH THE IMMEDIATE TERM AND THE AREAS OF FREEZING DRIZZLE.
ROAD REPORTS INDICATE THAT SLICK SPOTS ARE ACROSS PARTS OF EAST
CENTRAL SD. VISIBILITY REPORTS AND WEBCAMS ARE SHOWING THAT OVERALL
IS A FAIRLY SPOTTY VISIBILITY REDUCTION. SO FAR AT KFSD...LIGHT ICE
ACCUMULATIONS ONLY SPORADIC ON ELEVATED OBJECTS...AND NOT ALL
OBJECTS...AS ROAD SURFACES HAVE REMAINED ONLY WET. LIKELY SOME
VARIATION WITH LOCAL TEMPERATURE...SO IF GET MORE REPORTS OF SLICK
CONDITIONS...MAY HAVE TO THROW OUT A WINTER WEATHER ADVISORY THROUGH
THE MORNING FOR PARTS OF SW MN/ERN SD...AND PERHAPS INTO EXTREME NW
IA. GRADUALLY SHOULD SEE TEMPS START TO RECOVER A FEW DEGREES
THROUGH THE MORNING...AS LOW LEVEL FLOW TURNS MORE EASTERLY.
ATTENTION THEN TURNS THE ONCOMING WINTER STORM. CENTER OF UPPER
LEVEL LOW CHURNING ACROSS SOUTHERN COLORADO EARLY THIS MORNING...
AND EXPECTED TO EVOLVE TO A STACKED UPPER LOW ACROSS NORTHWESTERN
IOWA BY WEDNESDAY MORNING. MAIN DIFFERENCE FROM YESTERDAY IS A
SLOWER ONSET OF THE DEEPER SATURATION AND LIFT...AS WILL LIKELY TAKE
UNTIL AT LEAST 18Z TO START TO SEE INCREASE IN MOISTURE ALONG THE
MID LEVEL FRONTAL BOUNDARY ALONG THE WESTERN BORDER...WITH LIFT
DEVELOPING FURTHER EAST SUSTAINING THE DRIZZLE/FREEZING DRIZZLE
THREAT. SHOULD BE A FAIRLY RAPID EXPANSION IN THE PRECIPITATION
COVERAGE ACROSS THE WEST IN THE 18Z-21Z WINDOW WITH THE PV ADVECTION
RUNNING RIGHT UP THE BOUNDARY...IN PRESENCE OF SOME MARGINAL
STABILITY. SHOULD ALSO START TO SEE DEVELOPMENT OF WARM ADVECTION
WING OF PRECIPITATION ALONG THE MISSOURI RIVER BY MID AFTERNOON...
LIFTING STEADILY NORTHEAST THROUGH THE EVENING. THIS MAY RESULT IN
ACTIVITY PICKING UP AND DROPPING OFF FOR A TIME FOR AREAS EAST OF
THE JAMES RIVER. INITIAL SHOT WOULD LIKELY GIVE AN INCH OR TWO
SNOWFALL ACROSS THE EAST...WITH NORTHWARD PUSH OF UPPER LOW WRAPPING
WARM AIR ALOFT NORTHWARD THROUGH THE EASTERN CWA THROUGH EARLY
MORNING...WITH TRANSITION FROM MIX OR SNOW TO RAIN THROUGH THE
NIGHT SOUTH OF ROUGHLY A WINDOM TO VERMILLION LINE.
WHAT HAS CHANGED IS AN INCREASING CONCERN ABOUT A SECONDARY
MESOSCALE BAND OF HEAVIER SNOWFALL DEVELOPING LATER TONIGHT AND
WEDNESDAY MORNING NEAR THE HEART OF THE CWA. STRONG FRONTOGENETIC
FORCING IN A MORE SHALLOW LEVEL DEVELOPS ON THE BACK SIDE OF THE
TROWAL AIRSTREAM...EXTENDING ACROSS FAR EASTERN SOUTH DAKOTA...
INTENSIFYING BETWEEN 06Z-12Z. THERE IS POTENTIAL FOR A SECONDARY
BAND OF HEAVIER PRECIPITATION TO DEVELOP RIGHT ACROSS THE TRI STATE
AREA...BETWEEN THE WARMER AIR AND MIXED TO RAIN TYPES TO THE EAST...
AND THE SHARPLY COLDER TEMPS ALOFT WEST. EPV STRONGLY NEGATIVE ABOVE
THIS LOWER LEVEL FRONTAL ZONE WITH ONLY A SMALL DEGREE OF
SEPARATION. TEMPS ALOFT WOULD PUSH THIS OVER TO SNOW IN MOST OF THE
BAND. WHAT ADDS CONFIDENCE IS THAT ALL HIGHER RESOLUTION SOLUTIONS
HAVE PICKED UP ON THIS FEATURE WITH 00Z/06Z RUNS...AS WELL AS THE
00Z ECMWF ON ITS OWN SCALE AND WITH USUAL LOWER QPF BIAS.
COORDINATED AN INCREASE IN QPF/SNOW WITH EXPECTED BAND...BUT COULD
VERY WELL NEED A BIGGER INCREASE IF THIS FEATURE DOES EVOLVE.
WILL ALSO SEE WIND PICK UP BEHIND THE SURFACE LOW...STARTING AFTER
MIDNIGHT ACROSS THE FAR WEST BEHIND THE INVERTED TROUGH...AND
EXPANDING ACROSS MUCH OF SOUTHEAST SOUTH DAKOTA BY 12Z. SOME AREAS
OF BLOWING SNOW ARE LIKELY...ESPECIALLY FROM THE JAMES VALLEY
WESTWARD BY DAYBREAK WED.
AS A RESULT OF SNOWFALL AND BLOWING SNOW EXPECTATIONS...HAVE ISSUED
A WINTER STORM WARNING FOR THE WESTERN AND FAR NORTHERN CWA FROM
THIS AFTERNOON THROUGH MIDDAY WEDNESDAY. IN THESE LOCATIONS...
LOOKING FOR GENERALLY 5 TO 7 INCHES OF SNOWFALL...AS WELL AS SOME
MORE LIKELY BLOWING SNOW IMPACTS INTO WEDNESDAY. FURTHER TO THE EAST
TOWARD A MARSHALL TO SIOUX FALLS TO YANKTON LINE...WILL CARRY A
WINTER WEATHER ADVISORY FOR 3 TO 5 INCHES OF SNOWFALL. LIKELY WILL
SEE A SHARP EASTERN EDGE TO HEAVIER SNOWFALL WITH THE THE WARMER
TEMPS ALOFT AND EXPECTED SECONDARY BAND LATER TONIGHT AND WED.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 444 AM CST TUE DEC 15 2015
ON WEDNESDAY...THE UPPER LOW LIFTS RAPIDLY NORTHEASTWARD. THE
SURFACE LOW FOLLOWS SUIT AND LOOKS TO LIFT NORTHEASTWARD USING A
CONSENSUS TRACK OF JUST EAST OF SIOUX FALLS 12Z WED...TO CENTRAL MN
BY 18Z. THE MOST DISTURBING ITEM IN THE FORECAST FOR WEDNESDAY IS
THE STRONG POTENTIAL FOR A BRIEF MODERATE TO HEAVY SNOW BAND JUST
BEHIND THE SURFACE LOW...POSSIBLY ALONG AN AXIS FROM YANKTON AND
VERMILLION...TO AROUND THE SIOUX FALLS AREA...AND NORTHWARD TO
BROOKINGS SD AND IVANHOE MN. EVEN THE ECMWF WITH ITS GLOBAL MODEL
STRUCTURE IS TRYING TO PICK UP ON THIS FEATURE ALBEIT LATE TONIGHT.
THE GFS IS ALSO TRYING TO SHOW IT...ALTHOUGH A BIT FURTHER EAST. BUT
THE HIGH RESOLUTION MODELS INCLUDING THE NAMDNG...ARW...NMM AND
NAM12 ARE SHOWING THIS POTENTIAL IN THE TRACK DESCRIBED ABOVE. THIS
CLOSE TO THE EVENT...DECIDED TO FOLLOW THE HIRES SOLUTIONS MORE SO
THEN THE GFS...AS THEY DID A GOOD JOB IN SHOWING THE MESOSCALE
FEATURES WITH THE MID NOVEMBER SNOWFALL WHICH WAS AN UNSTABLE EVENT.
WHAT THE HIRES MODELS ARE KEYING ON IN THE SMALL SCALE IS STRONG LOW
LEVEL DYNAMICS. VERY STRONG FRONTOGENESIS EXISTS IN THIS
AFOREMENTIONED AREA WEDNESDAY MORNING IN THE 900-800MB LAYER...WITH
VERY UNSTABLE EPV* NOTED ABOVE IT IN THE 750-700MB LAYER. THAT LAYER
IS SATURATED ALSO WITH THE MID LEVEL DRY AIR LONG GONE BY THEN.
FINALLY...THERE IS A THIN LAYER OF DENDRICITY AT THE TOP OF THE
CLOUD LAYER IN THE 700-600MB LAYER. IN THE MESOSCALE...THE THERMAL
PATTERN OFF THE SURFACE NEAR 850MB AS WELL AS THE THETAE FIELDS SHOW
STRONG THETAE AND THERMAL RIDGING CURLING WESTWARD INTO SOUTHWEST MN
AT 12Z TO 15Z JUST EAST AND NORTH OF THE LOW LEVEL LOW PRESSURE
SYSTEM. THIS CREATES QUITE A COMMAHEAD...WITH THE WESTERN EDGE OF
THE COMMA IN THE ENHANCED ZONE OF ASCENT AND INSTABILITY CLOSE TO I
29 EARLY WEDNESDAY DESCRIBED ABOVE. EVEN THE 850-800MB ELEVATED
LIFTED INDEX VALUES ARE +2C ALONG I 29 WEDNESDAY MORNING. THUS THIS
IS PART OF THE REASON WE PUT A WINTER WEATHER ADVISORY OUT FOR THE
YANKTON...TO SIOUX FALLS TO MARSHALL STRETCH...AND WILL BE MONITORED
FOR ANY HIGHER AMOUNTS WHICH COULD OCCUR AND CREATE A WARNING TYPE
SITUATION IF BRIEF HEAVY SNOW OCCURS EARLY WEDNESDAY. FURTHER
WEST...A MID LEVEL DRY SLOT WILL LIKELY AFFECT MANY OF OUR WESTERN
ZONES INCLUDING HURON AND MITCHELL IN THE MORNING GIVING THEM ONLY
VERY LIGHT SNOW AND VERY MINIMAL ADDITIONAL ACCUMULATIONS. BY
AFTERNOON...THE SNOW LIFTS OFF RAPIDLY TO THE NORTH AND NORTHEAST.
THE TRACK OF THE LOW STILL IS VERY UNFAVORABLE FOR SNOWY CONDITIONS
ON WEDNESDAY GENERALLY ALONG AND EAST OF HIGHWAY 60. THOSE LOCATIONS
WILL SEE VERY MINIMAL IF ANY ACCUMULATIONS. IN FACT...WOULD NOT RULE
OUT EVEN A BIT OF VERY LIGHT RAIN WEDNESDAY MORNING IN THOSE AREAS
WITH THE LOW LEVEL WARM AIR WRAPPING BACK IN FROM THE EAST.
WIND IS THE OTHER CONCERN ON WEDNESDAY. AS THE LOW EXITS...THEY WILL
INCREASE TO A 25 TO 40 MPH RANGE ACROSS OUR EASTERN ZONES THROUGH
THE DAY WHICH COULD CREATE BLOWING SNOW AND REDUCED VISIBILITIES IN
THE HEADLINED AREAS. THE MIXED LAYER SHOWS AROUND 35 KNOTS SO PUT
THOSE IN FOR OUR GUSTS ON WEDNESDAY. TEMPERATURES WILL LIKELY SLOWLY
GO DOWN THROUGH THE DAY SO EXPECT HIGHS IN THE MORNING.
THURSDAY WILL ALSO BE QUITE WINDY. ALL MODELS SHOW A SHORT WAVE
MOVING ACROSS OUR FORECAST AREA DURING THE DAY ALONG THE TROUGH OF
THE LONG WAVE. THIS WILL REINFORCE SOME CHILLY AIR AND OF COURSE THE
WINDS. FURTHERMORE...THERE IS A CHANCE FOR SOME FLURRIES WHERE THE
MOISTURE DEPTH EXTENDS THROUGH 700MB GENERALLY ALONG AND NORTH OF A
HURON...TO SIOUX FALLS...TO SPENCER IOWA LINE. DID NOT PUT THAT IN
THE FORECAST YET HOWEVER DUE TO CONCERNS IN THE NEAR TERM FIRST. BUT
IS SOMETHING FOR FUTURE SHIFTS TO THINK ABOUT.
WARMER WEATHER WILL RETURN FOR THE WEEKEND AND EARLY NEXT WEEK AS
UPPER RIDGING TAKES HOLD FOR A LITTLE WHILE IN THE WEST.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1052 PM CST MON DEC 14 2015
IFR CEILINGS WITH VFR TO MVFR VISIBILITIES THROUGH THIS
LATE EVENING...THEN DETERIORATING VISIBILITIES LATER AT NIGHT
WITH AREAS OF DRIZZLE AND FREEZING DRIZZLE. AREAS OF DRIZZLE WILL
CONTINUE THROUGH TUESDAY...WITH SNOW THEN DEVELOPING FROM THE
SOUTHWEST BY AFTERNOON.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 3 PM CST
WEDNESDAY FOR SDZ054>056-060>062-065-066-068-069.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 3 PM CST
WEDNESDAY FOR SDZ038>040-052.
WINTER WEATHER ADVISORY FROM NOON TODAY TO NOON CST WEDNESDAY
FOR SDZ053-058-059-063-064.
WINTER STORM WARNING FROM NOON TODAY TO NOON CST WEDNESDAY FOR
SDZ050-057.
MN...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 3 PM CST
WEDNESDAY FOR MNZ071-072-097.
IA...NONE.
NE...NONE.
&&
SHORT TERM...CHAPMAN
LONG TERM...MJ
AVIATION...JMHazardous weather outlook, Dec 15, 5:05 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 505 AM CST TUE DEC 15 2015 IAZ003-013-014-020>022-031-032-NEZ014-161115- DICKINSON-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY- IDA-DAKOTA- 505 AM CST TUE DEC 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SOME PATCHY FOG...COUPLED WITH AREAS OF LIGHT DRIZZLE OR EVEN LIGHT FREEZING DRIZZLE WILL OCCUR THIS MORNING. BE AWARE OF SLIPPERY SPOTS ON UNTREATED SURFACES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS LOW PRESSURE MOVES NORTHEASTWARD TONIGHT AND WEDNESDAY...AREAS OF LIGHT SNOW WILL OCCUR WEDNESDAY MORNING. AT THIS TIME DUE TO THE TRACK OF THE LOW...ONLY A DUSTING OF SNOW IS EXPECTED. IT WILL BECOME WINDY HOWEVER...WITH WEST TO NORTHWEST WINDS BECOMING 25 TO 40 MPH THROUGH THE DAY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SDZ038>040-050-052-057-161115- BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-BRULE- 505 AM CST TUE DEC 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA AND SOUTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG AND FREEZING DRIZZLE WILL OCCUR THIS MORNING... CREATING SCATTERED SLICK LOCATIONS ON UNTREATED SURFACES. THEN SNOW WILL DEVELOP THIS AFTERNOON FROM WEST TO EAST...BECOMING QUITE HEAVY AT TIMES LATE TODAY AND TONIGHT. A WINTER STORM WARNING IS IN EFFECT FROM THIS AFTERNOON THROUGH MIDDAY AND EARLY AFTERNOON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL BE LIGHT WEDNESDAY MORNING EXCEPT FOR LOCATIONS IN EASTERN KINGSBURY AND BROOKINGS COUNTY...WHERE MODERATE TO HEAVY SNOW WILL LINGER EARLY IN THE DAY. ALL TOLD...TOTAL STORM ACCUMULATIONS ARE EXPECTED TO BE AROUND 6 OR 7 INCHES AT THIS TIME. IN ADDITION TO THE WIND...WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH VERY LATE TONIGHT AND WEDNESDAY CREATING AREAS OF BLOWING SNOW WITH REDUCTIONS IN VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ071-072-097-SDZ056-062-066-069-161115- LINCOLN MN-LYON MN-PIPESTONE-MOODY-MINNEHAHA-TURNER-YANKTON- 505 AM CST TUE DEC 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG AND FREEZING DRIZZLE WILL OCCUR THIS MORNING... CREATING SCATTERED SLICK LOCATIONS ON UNTREATED SURFACES. THEN SNOW WILL DEVELOP LATE THIS AFTERNOON...LASTING INTO TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT FROM LATE THIS AFTERNOON THROUGH MID AFTERNOON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL LINGER INTO WEDNESDAY MORNING. THE SNOWFALL COULD BRIEFLY BE MODERATE TO HEAVY VERY LATE TONIGHT AND EARLY WEDNESDAY. STORM TOTAL SNOWFALL IS EXPECTED TO BE 3 TO 5 INCHES THROUGH WEDNESDAY MORNING. IF INSTABILITY DEVELOPS...LOCALIZED AMOUNTS COULD BE HIGHER IF HEAVIER SNOW FALLS WEDNESDAY MORNING THEN CURRENTLY FORECAST. WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH THROUGH THE DAY ON WEDNESDAY. THIS COULD CREATE SOME BLOWING SNOW WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SDZ053>055-058>061-063>065-068-161115- SANBORN-MINER-LAKE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX- DOUGLAS-HUTCHINSON-BON HOMME- 505 AM CST TUE DEC 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG AND FREEZING DRIZZLE WILL OCCUR THIS MORNING... CREATING SCATTERED SLICK LOCATIONS ON UNTREATED SURFACES. THEN SNOW WILL DEVELOP LATER THIS AFTERNOON...LASTING INTO TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT FROM MIDDAY TODAY TO NOON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT SNOW WILL LINGER WEDNESDAY MORNING WITH LITTLE IN THE WAY OF ADDITIONAL ACCUMULATION. STORM TOTAL ACCUMULATIONS ARE EXPECTED TO BE AROUND 4 OR 5 INCHES FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. WEST TO NORTHWEST WINDS WILL INCREASE VERY LATE TONIGHT AND WEDNESDAY WHICH COULD CREATE AREAS OF BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001-002-012-MNZ080-081-089-090-098-NEZ013-SDZ067-070-071- 161115- LYON IA-OSCEOLA-SIOUX-MURRAY-COTTONWOOD-NOBLES-JACKSON-ROCK-DIXON- LINCOLN SD-CLAY SD-UNION- 505 AM CST TUE DEC 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT PATCHY FOG AND PATCHY FREEZING DRIZZLE WILL OCCUR THIS MORNING. BE AWARE OF SLIPPERY SPOTS ON UNTREATED SURFACES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS LOW PRESSURE MOVES NORTHEASTWARD TONIGHT AND WEDNESDAY...A LIGHT RAIN OR SNOW MIX COULD OCCUR TONIGHT...FOLLOWED BY LIGHT SNOW WEDNESDAY MORNING. AT THIS TIME...AN INCH OR LESS OF SNOW IS EXPECTED. IT WILL BECOME WINDY...WITH WEST TO NORTHWEST WINDS BECOMING 25 TO 40 MPH THROUGH THE DAY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.